TA application / medical

Discussion in 'Join the Army - Reserve Recruitment' started by funkyorange, Dec 25, 2012.

Welcome to the Army Rumour Service, ARRSE

The UK's largest and busiest UNofficial military website.

The heart of the site is the forum area, including:

  1. I am wanting to join the TA however am not sure if I will pass the medical.

    I am in a stressfull job and suffered a bout of stress/anxiety. I have been on Citalipram 40 mg for ~ a year now.
    I have been off the meds for a month now and am much better and am back to normal.

    Will this condition and medication fail me on my medical? Other than that i'm physically fit.

    Thanks for the help in advance.
     
  2. ASK A DOCTOR

    I hope Santa has shat in your stocking.





    I'm going to get battered for that aren't I?
     
    • Like Like x 1
  3. You will fail the medical.

    You need to be 2 years "clean" of anti-depressants before you can join.

    I had stopped taking Citalopram (20mg) 2 months before I applied to join the RMP (TA) and was told the above. The medical officer sympathised with the position of "I'm much better now and this will actually help me to move on" but she pointed out that rules are rules and that I was no longer allowed to continue with my application.

    I've still got 6 months of my 2 years to go... but it's flying by. Use the time to get fit and prepare yourself... you'll be glad you did when it comes to applying.
     
  4. Yes, it's in the stickies.
     
  5. Blimey two years! OK well Hard-Stop that's good to know and worth knowing its not worth trying to get round it either!
     
  6. Ask Mystic Meg or Russell Grant; they'll give you the best advice. Failing that you can email the Chief of Generals Staff and ask him for his personal Crystal Ball Frequencies - that way you will be able to tune into him and instantly get the answer to any similar questions you have.

    Have you thought about not being a **** and applying?;-)
     
    • Like Like x 2
  7. I wouldn't recommend it just yet. The brain tends to go a little funny ('brain zap', weird sensation, etc. etc.) the first couple of months coming off them, especially when the blood's pumping during/after exercise. Isn't your GP supposed to be taking you off gradually over the course of six months, anyway?
     
  8. Yeah thanks m556 I have cut from 40 / 20 to nothing and have been able to deal with the side effects they were not so bad for me anyway.

    OK well 1 year 11 months to go and counting!
     
    • Like Like x 1